Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Have diverticular disease. Started gastrointestinal bleeding. Experiencing fatigue, memory loss. Normal?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I have diverticular disease and am just home from the hospital with a major GI bleed. Over the last week I had eight units of blood transfused. Hemoglobin at 6.5, hematocrit low RDW high, better now. I have extreme fatigue and am experiencing short term memory loss. Is this normal after so many transfusions?
Posted Sun, 5 May 2013 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later

Sorry to learn about your problem

Yes with HB @ 6.5 you will have fatigue and even short term memory loss

It is other way because of reduced oxygenation of muscles there is fatigue and similarly because of reduced oxygenation to brain and nervous tissue there is short term memory loss

This will pass off once your HB levels improve

For diverticular disease that bleeds surgery is the only remedy and once fit for it you should get it done

Hope this helps
Do write back in case of concern
Wishing you a healthy life ahead
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor